Your browser (Internet Explorer 7 or lower) is out of date. It has known security flaws and may not display all features of this and other websites. Learn how to update your browser.

X

Navigate / search

Pazopanib Trial Update

I’m three months into the Pazopanib trial at Stanford with Dr. Kunz, and today was my first scan-review visit. Last week I had my usual MRIs of abdomen and pelvis, plus CT of chest. I was very pleased to learn that the scans showed no new tumors, no tumor growth, and even some minimal shrinkage (2.4%) of a couple of the larger “index” tumors in my liver. Woohoo! A very boring report, and as anyone with NETs can tell you: boring is good! I’m feeling pretty good on a regular basis, and my quality of life is good, so this really is welcome news. The only recent hiccup was over-eating on Thanksgiving which caused a lot of pain and made me feel awful, but that was self-inflicted so all is good.

The plan moving forward is to stay on the blinded trial for three more months. Given the promising results the presumption, or at least the hope, is that I’m actually on the med and not a placebo. I’ll continue with follow-up visits every four weeks, and then another round of scans in three months.

We’ll also be seeing Dr. Kunz and several other NETs specialists on January 24 at the 2016 Neuroendocrine Tumor Patient Conference at the UCSF Mission Bay Conference Center. This is an excellent event with lots of good information. Kathy and I have attended annually and are always glad we did. If you’re in the Bay Area that weekend I strongly encourage you to attend. Admission is free, but you need to register online in advance. Hope to see you there. Happy Holidays!

Comments

Dana
Reply

Are you having any side effects from the pazopanib?

Brian
Reply

Hello Dana:
I did have some heightened symptoms/side effects during my first month on the pazopanib trial, but for the last few months my symptoms have stabilized and been within the typical range for me. That first month I experienced increased GI symptoms of abdominal pain, gas and diarrhea, which on some days were much worse than usual for me. To me that seemed to be an indicator that I was likely on the drug and not the placebo. Now that things have settled down my symptoms and routine are fairly normal (for a NETs patient, of course).
Regards,
Brian

Dana
Reply

Are you having any side effects from the Votrient?

Kristin
Reply

Hi Brian,

Did they ever consider CapTem as an option for you? (Not saying whether it’s good or bad, just wondering if it came up.)

Brian
Reply

Hi Kristin:
No, CapTem wasn’t put on the current menu for me by Dr. Kunz. Her recommendations were either Afinitor, Pazopanib, Fosbretabulin, or possibly the upcoming Immunotherapy trial. We heard and learned a lot more about all of these at the NET Patient Conference in San Francisco this past weekend. I’m happy with the Pazopanib trial so far, and as long as things remain stable I’ll stay the course. I think (just personal opinion) that the immunotherapy options likely hold the most promise long term, but there’s much work to be done to dial up the efficacy while minimizing the side effects.
Take care,
Brian

Zebrakat
Reply

Fantastic blog.

Brian
Reply

Thank you!

Leave a comment

name

email (not published)

website